Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Topological conjugacy and structural stability for discrete dynamical systems


Author: J. W. Robbin
Journal: Bull. Amer. Math. Soc. 78 (1972), 923-952
MSC (1970): Primary 58F00; Secondary 58F10, 58F15
DOI: https://doi.org/10.1090/S0002-9904-1972-13058-1
MathSciNet review: 0312529
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 0. R. Abraham and S. Smale, Nongenericity of Ω-stability, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, R. I., 1970, pp. 5-8. MR 42 #6867; See also: S. Newhouse, Nondensity of axiom A(a) on S, ibid., pp. 191-202. MR 43 #2742. MR 271986
  • 1. R. Abraham, Predictions for the future of differential equations, Sympos. on Differential Equations and Dynamical Systems, Lecture Notes in Math., no. 206, Springer-Verlag, Berlin and New York, 1971.
  • 2. R. Abraham and J. Marsden, Foundations of mechanics, Benjamin, New York, 1967. MR 36 # 3527.
  • 3. R. Abraham and J. Robbin, Transversal mappings and flows, Benjamin, New York, 1967. MR 39 #2181. MR 240836
  • 4. A. Andronov and L. Pontrjagin, Structurally stable systems, Dokl. Akad. Nauk SSSR 14 (1937), 247-250. (Russian)
  • 5. D. V. Anosov, Geodesic flows on closed Riemannian manifolds of negative curvature, Trudy Mat. Inst. Steklov. 90 (1967) = Proc. Steklov Inst. Math. 90 (1967), MR 36 #7157. MR 224110
  • 6. R. Bowen, Markov partitions for axiom A diffeomorphisms, Amer. J. Math. 92 (1970), 725-747. MR 43 # 2740. MR 277003
  • 7. R. Bowen, Markov partitions and minimal sets for axiom A diffeomorphisms, Amer. J. Math. 92 (1970), 907-918. MR 43 #2739. MR 277002
  • 8. J. Franks, Necessary conditions for stability of diffeomorphisms, Trans. Amer. Math. Soc. 158(1971), 301-308. MR 283812
  • 9. J. Franks, Differentiable Ω-stability, Topology 11 (1972), 107-112. MR 296972
  • 10. J. Franks, Anosov diffeomorphisms, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, R. I., 1970, pp. 61-93. MR 42 #6871. MR 271990
  • 11. J. Franks, Anosov diffeomorphisms on tori, Trans. Amer. Math. Soc. 145 (1969), 117-125. MR 40 #6567. MR 253352
  • 12. J. Guckenheimer, Absolutely Ω-stable diffeomorphisms (to appear).
  • 13. P. Hartman, Ordinary differential equations, Wiley, New York, 1964. MR 30 # 1270. MR 171038
  • 14. P. Hartman, A lemma in the theory of structural stability of differential equations, Proc. Amer. Math. Soc. 11 (1960), 610-620. MR 22 # 12279. MR 121542
  • 15. M. Hirsch, Expanding maps and transformation groups, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, R. I., 1970, pp. 125-131. MR 298701
  • 16. M. Hirsch and C. Pugh, Stable manifolds and hyperbolic sets, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, R. I., 1970, pp. 133-163. MR 42 #6872. MR 271991
  • 17. M. Hirsch, J. Palis, C. Pugh and M. Shub, Neighbourhoods of hyperbolic sets, Invent. Math. 9 (1969/70), 121-134. MR 41 #7232. MR 262627
  • 18. M. Irwin, On the stable manifold theorem, Bull. London Math. Soc. 2 (1970), 196-198. MR 42 #6873. See also: M. Irwin, On the smoothness of the composition map, Quart. J. Math. Oxford (2), 23 (1972), 113-133. MR 271992
  • 19. S. Kobayashi and K. Nomizu, Foundations of differential geometry. Vol. 1, Interscience, New York. 1963. MR 27 #2945. MR 152974
  • 20. R. Kirby and L. Siebenmann, On the triangulation of manifolds and the Hauptvermutung, Bull. Amer. Math. Soc. 75 (1969), 742-749. MR 39 #3500. MR 242166
  • 21. N. H. Kuiper and J. Robbin, Topological classification of linear automorphisms (to appear).
  • 22. J. Kupka, Contribution à la théorie des champs génériques, Contributions to Differential Equations 2 (1963), 457-484. MR 165536
  • 23. L. H. Loomis, An introduction to abstract harmonic analysis, Van Nostrand, Princeton, N. J., 1953, p. 17. MR 14, 883. MR 54173
  • 24. J. N. Mather, Characterization of Anosov diffeomorphisms, Nederl. Akad. Wetensch. Proc. Ser. A 71 = Indag. Math. 30 (1968), 479-483. MR 40 #2129. MR 248879
  • 25. J. K. Moser, On a theorem of Anosov, J. Differential Equations 5 (1969), 411-440. MR 38 #6633. MR 238357
  • 26. J. R. Munkres, Elementary differential topology, Ann. of Math. Studies, no. 54, Princeton Univ. Press, Princeton, N. J., 1963. MR 29 #623. MR 163320
  • 27. S. Newhouse, Hyperbolic limit sets, Trans. Amer. Math. Soc. 167 (1972), 125-150. MR 295388
  • 28. S. Newhouse, On codimension one Anosov diffeomorphisms, Amer. J. Math. 92 (1970), 761-770. MR 43 #2741. MR 277004
  • 29. S. Newhouse and J. Palis, Hyperbolic non-wandering sets on two-dimensional manifolds, Proc. Internat. Sympos. on Dynamical Systems held in Salvador, Bahia, Brazil, 1971 (to appear).
  • 30. Z. Nitecki, On semi-stability for diffeomorphisms, Invent. Math. 14 (1971), 83-123. MR 293671
  • 31. R. S. Palais, Foundations of global non-linear analysis, Benjamin, New York, 1968. MR 40 #2130. See also: J. Eells, A setting for global analysis, Bull. Amer. Math. Soc. 72 (1966), 751-807. MR 248880
  • 32. J. Palis, On the local structure of hyperbolic points in Banach spaces, An. Acad. Brasil. Ci. 40 (1968), 263-266. MR 39 # 7635. MR 246331
  • 33. J. Palis, On Morse-Smale dynamical systems, Topology 8 (1969), 385-404. MR 39 #7620. MR 246316
  • 34. J. Palis and S. Smale, Structural stability theorems, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, R. I., 1970, pp. 223-231. MR 42 # 2505. MR 267603
  • 35. M. M. Peixoto, On an approximation theorem of Kupka and Smale, J. Differential Equations 3 (1967), 214-227. MR 35 #499. MR 209602
  • 36. M. M. Peixoto, Structural stability on two-dimensional manifolds, Topology 1 (1962), 101-120. MR 26 # 426. MR 142859
  • 37. C. Pugh, The closing lemma, Amer. J. Math. 89 (1967), 956-1009. MR 37 # 2256. MR 226669
  • 38. C. Pugh, An improved closing lemma and a general density theorem, Amer. J. Math. 89 (1967), 1010-1021. MR 37 # 2257. MR 226670
  • 39. C. Pugh, On a theorem of P. Hartman, Amer. J. Math. 91 (1969), 363-367. MR 41 # 2183. MR 257533
  • 40. G. de Rham, Reidemeister's torsion invariant and rotations of S, Differential Analysis, Bombay Colloq., 1964, Oxford Univ. Press, London, 1964, pp. 27-36. MR 32 # 8355.
  • 41. G. de Rham, S. Maumary and M. A. Kervaire, Torsion et type simple d'homotopie, Lecture Notes in Math., no. 48, Springer-Verlag, Berlin and New York, 1967. MR 36 # 5943.
  • 42. S. Robertson, Equivalence of dynamical systems, Sympos. on Differential Equations and Dynamical Systems, Lecture Notes in Math., no. 206, Springer-Verlag, Berlin and New York, 1971.
  • 43. C. Robinson, Generic properties of conservative systems. I, II, Amer. J. Math. 92 (1970), 562-603, 897-906. MR 273640
  • 44. J. Robbin, Stable manifolds for semi-hyperbolic fixed points, Illinois J. Math. 15 (1971), 595-609. MR 303567
  • 45. J. Robbin, A structural stability theorem, Ann. of Math. (2) 94 (1971), 447-493. MR 287580
  • 46. M. Shub, Expanding maps, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, R. I., 1970, pp. 273-276. MR 42 #1158. MR 266251
  • 47. M. Shub, Endomorphisms of compact differentiable manifolds, Amer. J. Math. 91 (1969), 175-199. MR 39 #2169. MR 240824
  • 48. M. Shub, Structurally stable diffeomorphisms are dense (to appear). MR 307278
  • 49. S. Smale, Structurally stable systems are not dense, Amer. J. Math. 88 (1966), 491-496. MR 33 # 4911. MR 196725
  • 50. S. Smale, Stable manifolds for differential equations and diffeomorphisms, Ann. Scuola Norm. Sup. Pisa (3) 17 (1963), 97-116. MR 29 # 2818b. MR 165537
  • 51. S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc. 73 (1967), 747-817. MR 37 # 3598. MR 228014
  • 52. S. Smale, Global stability questions in dynamical systems, Lectures in Modern Analysis and Applications. I, Springer, Berlin, 1969, pp. 150-158. MR 40 #2131. MR 248881
  • 53. R. G. Swan, Vector bundles and projective modules, Trans. Amer. Math. Soc. 105 (1962), 264-277. MR 26 #785. MR 143225
  • 54. P. Walters, Anosov diffeomorphisms are topologically stable, Topology 9 (1970), 71-78. MR 40 # 8069. MR 254862
  • 55. R. F. Williams, One-dimensional non-wandering sets, Topology 6 (1967), 473-487. MR 36 # 897. MR 217808
  • 56. R. F. Williams, Classification of one dimensional attractors, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, R. I., 1970, pp. 341-361. MR 42 # 1134. MR 266227
  • 57. R. F. Williams, Expanding attractors, Northwestern University, Evanston, Ill., preprint (to appear). MR 348794
  • 58. R. F. Williams, Classification of subshifts of finite type, Northwestern University, Evanston, Ill., preprint (to appear). MR 391060
  • 59. W. Melo, Structural stability on two-dimensional manifolds, Thesis, Instituto de Matématica Pura e Aplicada, Rio de Janeiro, Brazil, 1972; Proc. Internat. Sympos. on Dynamical Systems, Salvador, Brazil, Academic Press, New York (to appear). MR 341533

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 58F00, 58F10, 58F15

Retrieve articles in all journals with MSC (1970): 58F00, 58F10, 58F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1972-13058-1

American Mathematical Society